Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 74, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Mar 27, 2008, 7:46 PM CDT for 7 counties in Missouri. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 27, 2008, 7:46 PM CDT (00:46 UTC)
- Expired
- Mar 27, 2008, 8:45 PM CDT
- In force
- 59 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Franklin County, MO, Gasconade County, MO, Lincoln County, MO, Montgomery County, MO, Saint Charles County, MO, Saint Louis County, MO, Warren County, MO
The radar
The St Louis radar (KLSX), 39 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 27, 8:53 PM CDT | HAIL 0.75 | Washington, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 7, 1:52 PM CST | Tornado Watch | SPC | 146 days |
| Mar 27, 4:39 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
| Mar 27, 6:47 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.8 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 507 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 268 m²/s²
- 0-3 km storm-relative helicity
- 564 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 280045
SVRLSX
MOC071-073-113-139-183-189-219-280145-
/O.NEW.KLSX.SV.W.0074.080328T0046Z-080328T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
746 PM CDT THU MAR 27 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN FRANKLIN COUNTY IN EAST CENTRAL MISSOURI
NORTHERN GASCONADE COUNTY IN EAST CENTRAL MISSOURI
SOUTHERN LINCOLN COUNTY IN EAST CENTRAL MISSOURI
SOUTHERN MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI
WESTERN ST. CHARLES COUNTY IN EAST CENTRAL MISSOURI
EXTREME SOUTHWESTERN ST. LOUIS COUNTY IN EAST CENTRAL MISSOURI
WARREN COUNTY IN EAST CENTRAL MISSOURI
* UNTIL 845 PM CDT
* AT 741 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED 7 MILES SOUTHWEST OF BIG SPRING...OR 8 MILES WEST
OF HERMANN...AND MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
BIG SPRING...
HERMANN...
WARRENTON...
TRUESDALE...
WRIGHT CITY...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER...CALL THE NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN ST LOUIS.
LAT...LON 3846 9161 3879 9162 3897 9128 3896 9068
3846 9073 3846 9074 3840 9074
TIME...MOT...LOC 0046Z 264DEG 24KT 3873 9153
$$
TES3 follow-up statements
000
WWUS53 KLSX 280103
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
803 PM CDT THU MAR 27 2008
MOC071-073-113-139-183-189-219-280145-
/O.CON.KLSX.SV.W.0074.000000T0000Z-080328T0145Z/
FRANKLIN MO-GASCONADE MO-ST. LOUIS MO-ST. CHARLES MO-WARREN MO-
MONTGOMERY MO-LINCOLN MO-
803 PM CDT THU MAR 27 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR SOUTHERN LINCOLN...SOUTHERN MONTGOMERY...WARREN...WESTERN ST.
CHARLES...EXTREME SOUTHWESTERN ST. LOUIS...NORTHERN GASCONADE AND
NORTHERN FRANKLIN COUNTIES...
AT 759 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR FLINT HILL...OR ABOUT NEAR ST. PAUL...
MOVING EAST AT 35 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...OLD
MONROE AND ST. PAUL.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3846 9161 3879 9162 3897 9128 3896 9068
3846 9073 3846 9074 3840 9074
TIME...MOT...LOC 0103Z 264DEG 33KT 3889 9078
$$
TES000
WWUS53 KLSX 280136
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
836 PM CDT THU MAR 27 2008
MOC113-139-189-280146-
/O.CAN.KLSX.SV.W.0074.000000T0000Z-080328T0145Z/
ST. LOUIS MO-MONTGOMERY MO-LINCOLN MO-
836 PM CDT THU MAR 27 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LINCOLN...SOUTHERN
MONTGOMERY AND EXTREME SOUTHWESTERN ST. LOUIS COUNTIES IS
CANCELLED...
LAT...LON 3849 9141 3859 9137 3875 9070 3871 9071
3864 9072 3863 9074 3854 9073 3848 9075
TIME...MOT...LOC 0136Z 264DEG 33KT 3855 9114
$$
MOC071-073-183-219-280145-
/O.CON.KLSX.SV.W.0074.000000T0000Z-080328T0145Z/
FRANKLIN MO-GASCONADE MO-ST. CHARLES MO-WARREN MO-
836 PM CDT THU MAR 27 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR SOUTHEASTERN WARREN...SOUTHWESTERN ST. CHARLES...EASTERN
GASCONADE AND NORTHERN FRANKLIN COUNTIES...
AT 827 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR NEW HAVEN...
MOVING EAST AT 35 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
WASHINGTON...DUTZOW...MARTHASVILLE AND AUGUSTA.
LAT...LON 3849 9141 3859 9137 3875 9070 3871 9071
3864 9072 3863 9074 3854 9073 3848 9075
TIME...MOT...LOC 0136Z 264DEG 33KT 3855 9114
$$
CVKING000
WWUS53 KLSX 280148
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
848 PM CDT THU MAR 27 2008
MOC071-073-183-219-280158-
/O.EXP.KLSX.SV.W.0074.000000T0000Z-080328T0145Z/
FRANKLIN MO-GASCONADE MO-ST. CHARLES MO-WARREN MO-
848 PM CDT THU MAR 27 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WARREN...
SOUTHWESTERN ST. CHARLES...EASTERN GASCONADE AND NORTHERN FRANKLIN
COUNTIES EXPIRES AT 845 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.
LAT...LON 3849 9141 3859 9137 3875 9070 3871 9071
3864 9072 3863 9074 3854 9073 3848 9075
TIME...MOT...LOC 0136Z 264DEG 33KT 3855 9114
$$
CVKINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 6:54 PM CDT, 52 minutes earlier.
Area forecast discussion, Mar 27, 6:54 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 654 PM CDT THU MAR 27 2008 .DISCUSSION... UNSETTLED WX WILL CONTINUE TO PLAGUE REGION OVR THE NXT FEW DAYS...ALTHOUGH WE SHUD GET A BIT OF A BREAK IN THE FRI-SAT TIME FRAME. STILL WAITING FOR CONVECTION TO SHOW ITS HAND TO PIN DOWN TNGTS PCPN. SO FAR MID LVL CAP HAS SUPPRESSED CNVTV INITIATION ALG AND S OF VRY STG WRMFNT...BUT WITH APRCH OF SFC LO AND WHAT APRS TO BE A WK SHTWV THINK FORCING WL OVERCOME INHIBITION TO GET TSRA GOING OVR THE NXT HR OR TWO. HAVE CONTINUED VRY HIGH POPS FOR THE 00Z- 06Z TIME FRAME WITH THE EXPECTATION THAT STORMS WILL FIRE OVR MID MO SHORTLY...THEN INCR IN AREAL COVERAGE AS THEY WORK INTO AND E OF MS RVR VLY. WHILE STGST STORMS WL CERTAINLY BE OVR THE S HLF OF FA DONT THINK THREAT WILL BE ENTIRELY LIMITED TO THE S...AS ELEVATED CAPE IN VRY COLD AIR IN THE N COULD ALSO PRODUCE MARGINALLY SVR HAIL FOR A WHILE THIS EVE. AND...LOCALLY HVY RAIN CAN BE EXPECTED AS WELL. CDFNT SHUD SURGE SWD DURG THE EVE...WITH TSRA THRT DMSNG FROM N TO S AND CONFINING TSRA THRT TO FAR S COUNTIES AFT 06Z. TEMPS OVR N WILL BE COLD ENOUGH TO SUPPORT SNOW...BUT UNCERTAIN THAT PCPN WL LINGER IN THE COLD AIR LONG ENOUGH FOR THE CHGOVR TO OCR. FRI-SAT SHUD BE THE QUIETEST DAYS IN THE NR TERM OF THE FCST...ALTHOUGH THEY PROBABLY WONT BE TOTALLY RAIN-FREE. PCPN ON FRI SHUD BE LIMITED TO SM LINGERING R- IN THE S DURG THE MRNG...BUT BY SAT IT APRS THAT CNVTN WILL BGN TO THREATEN ONCE AGAIN AS STG WAA DVLPS IN ADV OF NXT SHTWV...WITH ELEVATED TSRA FORMING WITH RETURN OF MODEST INSTABILITY BUT STG ISENTROPIC LIFT. CERTAINLY...THE HEAVIEST PCPN THRT WL BE LT SATURDAY NIGHT...THRU SUN AND MON...AND INTO MON NGT...AS VRY MOIST AND UNSTBL AMS...QSNTRY FNTL BNDRY...AND SHTWV ENERGY INTERACT ACR AREA. NO WAY TO SAY FOR CERTAIN HOW MUCH RAIN WILL FALL...BUT THIS IS NOT THE KIND OF PATTERN WE NEED AFTER THE HEAVY RAIN AND NEAR RECORD RIVER LEVELS OF LAST WEEK. ESF ISSUED EARLIER ON THIS THRT AND WL REISSUE WITH THIS FCST PKG AS WELL. TRUETT && .AVIATION... FOR THE 00Z TAFS... LINE OF SHRA AND TSRA TO MOVE THRU THIS EVENING...WITH IFR/LIFR CEILINGS AND MVFR VISIBILITIES EXPECTED TO CONTINUE OVERNIGHT BEHIND THE SYSTEM. STRATUS WILL SCT OUT BY TOMORROW AFTERNOON...WITH NORTH WINDS CONTINUING. CVKING && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Mar 27, 4:20 PM CDT, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 420 PM CDT THU MAR 27 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-281215- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 420 PM CDT THU MAR 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED ACROSS MOST OF THE AREA THIS EVENING. A FEW OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND LOCALIZED HEAVY RAIN. IN ADDITION...A FEW OF THE STORMS ALONG AND SOUTH OF INTERSTATE 70 MAY PRODUCE STRONG GUSTY WINDS. THERE IS ALSO A CHANCE FOR SNOW LATE TONIGHT FOR PARTS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. NO SNOW ACCUMULATION IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS SATURDAY AND SATURDAY NIGHT...WITH AN EVEN GREATER THREAT OF THUNDERSTORMS ON SUNDAY...MONDAY...AND INTO MONDAY NIGHT. THE THUNDERSTORMS SUNDAY THROUGH MONDAY NIGHT WILL BE CAPABLE OF PRODUCING WIDESPREAD HEAVY RAIN...WHICH COULD MEAN ANOTHER FLOOD THREAT FOR PARTS OF THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY HAIL...HEAVY RAIN...OR STRONG WINDS THAT THEY OBSERVE TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TRUETT
In the hours before
Local storm report, Mar 27, 7:26 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
726 PM CDT THU MAR 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL 2 W WARRENTON 38.82N 91.18W
03/27/2008 M1.25 INCH WARREN MO TRAINED SPOTTER
STILL HAILING AT 725 PM
&&
FGLASSLocal storm report, Mar 27, 7:31 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
731 PM CDT THU MAR 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM HAIL 4 N WARRENTON 38.88N 91.14W
03/27/2008 E0.75 INCH WARREN MO TRAINED SPOTTER
&&
FGLASSLocal storm report, Mar 27, 7:39 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
739 PM CDT THU MAR 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM HAIL 1 S MOSCOW MILLS 38.93N 90.92W
03/27/2008 E0.75 INCH LINCOLN MO TRAINED SPOTTER
&&
FGLASSLocal storm report, Mar 27, 7:41 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
741 PM CDT THU MAR 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL 3 S TROY 38.93N 90.98W
03/27/2008 E0.75 INCH LINCOLN MO TRAINED SPOTTER
0738 PM HAIL CHERRYVILLE 37.85N 91.28W
03/27/2008 M1.00 INCH CRAWFORD MO TRAINED SPOTTER
&&
FGLASSLocal storm report, Mar 27, 7:42 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
742 PM CDT THU MAR 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 PM HAIL TROY 38.98N 90.98W
03/27/2008 E0.75 INCH LINCOLN MO NWS EMPLOYEE
&&
FGLASSLocal storm report, Mar 27, 7:46 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
746 PM CDT THU MAR 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM HAIL 2 N MCKITTRICK 38.76N 91.44W
03/27/2008 E0.75 INCH MONTGOMERY MO TRAINED SPOTTER
&&
FGLASSThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 7:03 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade, Lincoln, Montgomery, Saint Charles, Warren | 42 min |
| Mar 27, 7:12 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 48 min |
| Mar 27, 7:16 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Montgomery, Warren | 44 min |
| Mar 27, 7:29 PM CDT | Tornado Warning | LSX | Crawford, Iron, Washington | 46 min |
| Mar 27, 7:42 PM CDT | Tornado Warning | LSX | Reynolds | 48 min |
| Mar 27, 8:00 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Washington | 28 min |
| Mar 27, 8:10 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Cole, Gasconade, Montgomery, Osage | 50 min |
| Mar 27, 8:11 PM CDT | Tornado Warning | LSX | Iron, Saint Francois, Washington | 34 min |
| Mar 27, 8:25 PM CDT | Tornado Warning | LSX | Reynolds | 35 min |
| Mar 27, 8:50 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Warren | 31 min |
| Mar 27, 8:54 PM CDT | Tornado Warning | LSX | Iron, Reynolds | 36 min |
| Mar 27, 8:57 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Saint Charles, Saint Louis | 16 min |
| Mar 27, 8:59 PM CDT | Tornado Warning | LSX | Reynolds | 46 min |
| Mar 27, 9:07 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve, Saint Francois | 38 min |
| Mar 27, 9:25 PM CDT | Tornado Warning | LSX | Madison | 50 min |
| Mar 27, 10:00 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 31 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.